Alert archive / Illinois / River Flood Warnings in 2020

River Flood Warning 26, NWS Lincoln, IL

April 25, 2020Cass County, Mason County, Illinois

NWS Lincoln, IL issued this river flood warning at Apr 25, 2020, 8:57 AM CDT for Cass County, Mason County, Illinois. It took effect at Apr 26, 2020, 11:58 AM CDT. It was in force for 12 days.

The area

The counties it named.

The facts

Issued
Apr 25, 2020, 8:57 AM CDT (13:57 UTC)
In effect from
Apr 26, 2020, 11:58 AM CDT
Expired
May 8, 2020, 8:06 AM CDT
In force
12 days
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Flood severity
Minor

Counties Cass County, IL, Mason County, IL

The radar

The Lincoln radar (KILX), 64 km from the middle of the area, began a volume at 13:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Sangamon River near Chandlerville (CDLI2).

Action stage
454 ft
Minor stage
456.6 ft
Moderate stage
459 ft
Major stage
462 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Apr 25, 6:31 AM CDT, 2 hours 26 minutes earlier.

Area forecast discussion, Apr 25, 6:31 AM CDT, 2 hours 26 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
631 AM CDT Sat Apr 25 2020

.SYNOPSIS...
Issued at 248 AM CDT Sat Apr 25 2020

Steady rainfall will affect much of central Illinois today and
into tonight, with isolated thunderstorms possible over southeast
Illinois, as low pressure tracks near the Ohio Valley. Heaviest
rain totals of 2-3 inches are expected west of I-55 in central
Illinois. Rain will diminish from the west tonight. Dry and warmer
weather is expected on Sunday as high pressure builds into the
area.

&&

.SHORT TERM...(Today and tonight)
ISSUED AT 248 AM CDT Sat Apr 25 2020

Classic mid latitude cyclone evolving over the central US this
morning. 1004 mb low pressure was analyzed over southwest MO,
coincident with a sharp 500 mb trof. Upper level divergence being
aided by 80-90 kt 300 mb jet streak over the Great Lakes and 90 kt
jet over northeast TX.

Elevated warm advection rains have been occurring since last
evening over the western half of the CWA, and deformation zone
extends from western IL back into northwest MO. This will be the
main impactful weather maker as is slowly pivots east across the
area today and tonight, while low pressure deepens into western KY
this afternoon. 18z and 00z model guidance has trended towards
stronger ascent and slower progression of the deformation zone,
raising the prospects for heavy rain, primarily across the western
half to third of the CWA. This is supported by convective
allowing/high resolution guidance as well, with several solutions
pointing towards additional 2-3" totals centered near the IL River
Valley (where in excess of 1" has already fallen). Have issued an
areal flood watch along and west of I-55 for today and tonight.
Ponding of water in urban areas with minor flooding in poor
drainage areas, along with rises on creeks and streams can be
expected.

Farther east, forecast soundings indicate drier mid level air on
east flow, resulting in steeper lapse rates. Have slowed onset of
precip in these areas and with some instability now showing up,
added thunder mention for the southeast third of the area this
afternoon and evening. Highs in these areas will reach the lower
60s.

Meanwhile where widespread rains dominate farther west highs
will struggle to reach 50 degrees. Tightening pressure gradient
in the deformation zone will result in 25-35 mph northeast to
north wind gusts. As the deformation zone slowly pulls southeast
this evening and overnight, pops will diminish from the west,
though some light rain could linger over the southeast CWA past
sunrise Sunday morning.

.LONG TERM...(Sunday through Friday)
ISSUED AT 248 AM CDT Sat Apr 25 2020

High pressure will build in from the west on Sunday, accompanied
by sunshine and diminishing winds as the day progresses. Highs
will rebound into the lower 60s. The ridge quickly shifts east on
Monday, and return flow/warm advection will bring highs closer to
normal. A few warm advection showers are possible. Better rain
chances will move in Tuesday afternoon and evening, when the next
amplifying mid level wave crosses the Plains. Highest pops and
thunder will be tied to a cold frontal passage during this time.
Models show this system occludes as is slowly tracks across the
Great Lakes on Wednesday, setting up cool and showery conditions
in strong cyclonic flow. After this system departs, dry and warmer
weather will return for the end of the work week.

&&

.AVIATION...(For the 12Z TAFS through 12Z Sunday morning)
Issued at 631 AM CDT Sat Apr 25 2020

IFR clouds continue to advance eastward with the main band of
steady rains. CMI and DEC have continued to see VFR clouds but
MVFR to IFR vis in fog ahead of the rain. Rain and IFR clouds/vis
are still expected for a majority of the next 18 hours. While
there may be some intermittent breaks in precip, don't have good
confidence to time them out at this time. Several waves of precip
will overspread the terminals through midnight at least. The
overall threat for thunder is low, but not zero, especially for
DEC and CMI this afternoon into evening. Surface winds have
become NE already this morning and are already gusting to 22-24kt.
Eventually winds will turn northerly with gusts approaching 30kt
at times this afternoon, especially at the western most terminals.
Some improvement in ceilings to VFR is expected after midnight
from west to east as the rain band shifts off toward Indiana.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
Flood Watch through late tonight for ILZ027>031-036>038-040>042-
047>051.

&&

SYNOPSIS...25
SHORT TERM...25
LONG TERM...25
AVIATION...Shimon
Hazardous weather outlook, Apr 25, 5:45 AM CDT, 3 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
545 AM CDT Sat Apr 25 2020

ILZ043>046-052-053-261045-
Champaign-Christian-De Witt-Macon-Piatt-Vermilion-
545 AM CDT Sat Apr 25 2020

This Hazardous Weather Outlook is for portions of central
Illinois and east central Illinois.

.DAY ONE...TODAY AND TONIGHT...

Steady rains will continue today and tonight. Total rainfall over
an inch is likely.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

While a few thunderstorms are possible Monday night, the most
likely time frame is on Tuesday afternoon into Tuesday evening.
The is some severe weather potential for wind and hail Tuesday
afternoon and evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

ILZ027>031-036>038-040>042-047>051-261045-
Cass-Fulton-Knox-Logan-Marshall-Mason-McLean-Menard-Morgan-Peoria-
Sangamon-Schuyler-Scott-Stark-Tazewell-Woodford-
545 AM CDT Sat Apr 25 2020

...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.

.DAY ONE...TODAY AND TONIGHT...

Steady rains will continue today and this evening. Total rainfall
of 1 to 2 inches is likely, with areas of road flooding possible.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

While a few thunderstorms are possible Monday night, the most
likely time frame is on Tuesday afternoon into Tuesday evening.
The is some severe weather potential for wind and hail Tuesday
afternoon and evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

ILZ054>057-061>063-066>068-071>073-261045-
Clark-Clay-Coles-Crawford-Cumberland-Douglas-Edgar-Effingham-
Jasper-Lawrence-Moultrie-Richland-Shelby-
545 AM CDT Sat Apr 25 2020

This Hazardous Weather Outlook is for portions of central
Illinois, east central Illinois and southeast Illinois.

.DAY ONE...TODAY AND TONIGHT...

Isolated thunderstorms will be possible this afternoon and
evening. The potential of severe weather is low.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

Steady rains will continue on Saturday. Total rainfall over an
inch is likely through Saturday night.

While a few thunderstorms are possible Monday night, the most
likely time frame is on Tuesday afternoon into Tuesday evening.
The is some severe weather potential for wind and hail Tuesday
afternoon and evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

Shimon

In the hours before

Local storm report, Apr 25, 7:31 AM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
731 AM CDT SAT APR 25 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       BUFFALO                 39.85N 89.41W
04/25/2020  M1.26 INCH       SANGAMON           IL   CO-OP OBSERVER

&&

JRP
Local storm report, Apr 25, 7:33 AM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
733 AM CDT SAT APR 25 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     HEAVY RAIN       CHENOA                  40.74N 88.72W
04/25/2020  M1.20 INCH       MCLEAN             IL   CO-OP OBSERVER

0700 AM     HEAVY RAIN       ROANOKE                 40.80N 89.20W
04/25/2020  M1.27 INCH       WOODFORD           IL   CO-OP OBSERVER

&&

JRP
Local storm report, Apr 25, 7:54 AM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
754 AM CDT SAT APR 25 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       MINONK                  40.90N 89.04W
04/25/2020  M1.08 INCH       WOODFORD           IL   CO-OP OBSERVER

&&

JRP
Local storm report, Apr 25, 7:55 AM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
755 AM CDT SAT APR 25 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     HEAVY RAIN       HAVANA                  40.30N 90.06W
04/25/2020  M2.45 INCH       MASON              IL   CO-OP OBSERVER

&&

JRP
Local storm report, Apr 25, 8:24 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
824 AM CDT SAT APR 25 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY RAIN       5 NW PEORIA             40.80N 89.68W
04/25/2020  M1.80 INCH       PEORIA             IL   CO-OP OBSERVER

0700 AM     HEAVY RAIN       MORTON                  40.61N 89.47W
04/25/2020  M1.90 INCH       TAZEWELL           IL   CO-OP OBSERVER

&&

JRP
Local storm report, Apr 25, 8:47 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
847 AM CDT SAT APR 25 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 AM     HEAVY RAIN       YATES CITY              40.78N 90.01W
04/25/2020  M1.10 INCH       KNOX               IL   CO-OP OBSERVER

&&

JRP

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 1:52 AM CDTFlood WatchILXCass, Fulton, Knox, Logan, McLean, Marshall and 10 more23 hr
Apr 25, 9:09 AM CDTRiver Flood WarningILXCass, Fulton, Mason55 days
Apr 25, 9:10 AM CDTRiver Flood WarningILXBrown, Cass, Morgan, Schuyler57 days

Nearby

River Flood Warnings in Illinois, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.